Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 25, 2010, 4:44 PM EST for 5 counties in Florida. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 4:44 PM EST (21:44 UTC)
- Expired
- Jan 25, 2010, 6:00 PM EST
- In force
- 76 min
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413 WWUS82 KTBW 252144 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 444 PM EST MON JAN 25 2010 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR INTERIOR PORTIONS OF CENTRAL FLORIDA... ...FIRE WEATHER WATCH IN EFFECT FOR THE NATURE COAST AND INLAND PORTIONS OF CENTRAL FLORIDA FOR TUESDAY AFTERNOON... .A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING FOLLOWED BY SOME COOLER DRIER AIR FOR THE FIRST HALF OF THE WORK WEEK. FLZ043-052-056-057-061-260945- /O.NEW.KTBW.FW.W.0013.100125T2144Z-100125T2300Z/ /O.CON.KTBW.FW.W.0012.100126T1700Z-100126T2200Z/ /O.CON.KTBW.FW.A.0013.100127T1600Z-100127T2200Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO- 444 PM EST MON JAN 25 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM EST TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. FOR TOMORROW A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM EST TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. COOLER DRIER AIR WILL OVERSPREAD THE AREA OVER THE NEXT FEW DAYS ALLOWING RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS THIS AFTERNOON AND THEN AGAIN TUESDAY AFTERNOON AND POSSIBLY AGAIN FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ FLZ039-042-048-049-051-055-260945- /O.CON.KTBW.FW.W.0012.100126T1700Z-100126T2200Z/ /O.CON.KTBW.FW.A.0013.100127T1600Z-100127T2200Z/ LEVY-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE- 444 PM EST MON JAN 25 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM EST TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM EST TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. COOLER DRIER AIR WILL OVERSPREAD THE AREA OVER THE NEXT FEW DAYS ALLOWING RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS TUESDAY AFTERNOON AND POSSIBLY AGAIN FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ FLZ060-062-065-260945- /O.CON.KTBW.FW.A.0013.100127T1600Z-100127T2200Z/ SARASOTA-CHARLOTTE-LEE- 444 PM EST MON JAN 25 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. COOLER DRIER AIR WILL OVERSPREAD THE AREA OVER THE NEXT COUPLE OF DAYS LEADING TO THE POTENTIAL FOR RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. ALSO DURING TUESDAY AFTERNOON RELATIVE HUMIDITY VALUES COULD FALL TO OR JUST BELOW 35 PERCENT FOR ONE TO THREE HOURS OVER INLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ LJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 25, 1:53 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 25, 1:53 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
153 PM EST MON JAN 25 2010
.SHORT TERM (TONIGHT-WEDNESDAY)...FRONTAL BOUNDARY IS NOW CLEARING
THE STATE AND NO MORE RAIN IS EXPECTED ACROSS THE AREA THROUGH THE
SHORT TERM. PRESSURE GRADIENTS ARE AGAIN BECOMING STRONGER AND WINDS
ARE BACK TO BREEZY AND GUSTY. A LAKE WIND ADVISORY IS IN EFFECT
UNTIL 7 PM TONIGHT. WINDS WILL SUBSIDE IN THE EVENING.
FOR TONIGHT...A COOLING TREND WILL BEGIN BEHIND THE FROPA WITH
MORNING LOWS ON TUESDAY DROPPING INTO THE UPPER 30S ACROSS THE
NATURE COAST...AND LOWER TO MID 40S ELSEWHERE. COLD AIR ADVECTION
WITH NW/N WINDS WILL THEN BRING EVEN LOWER TEMPS ON TUESDAY EVENING
AND WEDNESDAY. MORNING LOWS WILL REACHING THE LOWER TO MID 30S OVER
THE NATURE COAST AND UPPER 30S TO LOWER 40S ELSEWHERE WED. PATCHY
FROST WILL ALSO BE POSSIBLE WEDNESDAY NEAR SUNRISE MAINLY AWAY FROM
THE COAST. AFTERNOON TEMPS...HOWEVER...ARE NOT EXPECTED TO DROP
BELOW THE UPPER 60S AND LOWER 70S.
IN GENERAL...COOLER BUT BENIGN WEATHER CONDITIONS WILL PREVAIL
THROUGH THE REST OF THE SHORT TERM PERIOD.
&&
.LONG TERM (WEDNESDAY NIGHT-MONDAY)...OVERALL FORECAST FOR THE LONG
TERM REMAINS UNCHANGED. THE PERIOD WILL START WITH NEARLY ZONAL FLOW
ALOFT...THEN LATE IN THE WEEK INTO THE WEEKEND THE NEXT SHORT WAVE
WILL BE MOVING ACROSS THE SOUTHERN U.S. DEVELOPING INTO ANOTHER
TROUGH OVER THE EASTERN U.S. BY SATURDAY. THIS TROUGH WILL SHIFT
EAST OUT INTO THE ATLANTIC EARLY NEXT WEEK WITH ANOTHER WEAK
SHORTWAVE MOVING TOWARD THE REGION. AT THE SURFACE...HIGH PRESSURE
WILL MOVE OFF THE SOUTHEAST U.S. COAST THURSDAY CONTINUING THE FAIR
DRY WEATHER. DURING FRIDAY AND SATURDAY THE NEXT STORM SYSTEM WILL
BE MOVING EAST ACROSS THE DEEP SOUTH BRINGING AN INCREASE IN CLOUDS
AND A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY. HAVE GENERALLY GONE WITH THE MORE CONSISTENT ECMWF TIMING
WHICH IS ABOUT 6 HOURS SLOWER THEN THE GFS. A COLD FRONT ASSOCIATED
WITH THE STORM SYSTEM WILL MOVE ACROSS THE REGION DURING SATURDAY
FOLLOWED BY ANOTHER AREA OF HIGH PRESSURE BUILDING IN FROM THE
NORTHWEST HELPING TO CLEAR SKIES FOR SUNDAY AND SUNDAY NIGHT. THE
NEXT WAVE WILL APPROACH DURING MONDAY BRINGING SOME ADDITIONAL
CLOUDS. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THURSDAY
INTO FRIDAY NIGHT...THEN COOL SLIGHTLY BEHIND THE FRONT FOR SATURDAY
THROUGH MONDAY.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS.
&&
.MARINE...SMALL CRAFT ADVISORY CONDITIONS SHOULD BEGIN QUICKLY
SUBSIDING TONIGHT. WINDS AND SEAS ARE EXPECTED TO DROP BELOW
HIGHLIGHT CRITERIA LATER TONIGHT AND REMAIN SO THROUGH THE END OF
THE WORK WEEK AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT
PASSAGE.
&&
.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON
FOR LONG DURATIONS OF CRITICAL RH VALUES ACROSS THE NORTHERN AND
INTERIOR COUNTIES. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR
WEDNESDAY AFTERNOON EVERYWHERE BUT PINELLAS. THE AIR MAS THEN WILL
BEGIN TO MODIFY WEDNESDAY EVENING AND THURSDAY AS ANOTHER COLD FRONT
APPROACHES TE REGION FORM THE NORTHWEST.
&&
PRELIMINARY POINT TEMPS/POPS...
TPA 47 66 44 69 / 10 0 0 0
FMY 49 70 45 73 / 10 0 0 0
GIF 44 67 39 69 / 10 0 0 0
SRQ 48 66 44 68 / 10 0 0 0
BKV 37 66 35 68 / 10 0 0 0
SPG 52 65 50 66 / 10 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
RED FLAG WARNING FROM NOON TO 5 PM EST TUESDAY FOR CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-
PASCO-POLK-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD
OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY
WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...22/AR
LONG TERM/AVIATION...69/PRCHazardous weather outlook, Jan 25, 5:52 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 552 AM EST MON JAN 25 2010 FLZ039-042-043-048>052-055>057-060>062-065-251500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 552 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SQUALL LINE WILL CONTINUE TO PUSH THROUGH CENTRAL AND SOUTHERN AREAS THIS MORNING. STRONGER STORMS WITHIN THE LINE WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HEAVY RAINS CAUSING PONDING OF WATER ON ROADWAYS AND OCCASIONAL DEADLY LIGHTNING. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. CONDITIONS SHOULD IMPROVE THROUGH THE AFTERNOON. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AS STRONG AND GUSTY WINDS TURN ONSHORE BEHIND THE COLD FRONT. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. ...WIND AND SEA IMPACT... WINDS WILL CONTINUE ACROSS THE COASTAL WATERS AT 20 TO 25 KNOTS WITH SEAS UP TO 8 FEET TODAY AS A COLD FRONT PUSHES THROUGH THE WATERS. WINDS AND SEAS WILL QUICKLY DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS ACROSS THE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...FIRE WEATHER IMPACT... COOLER AND DRIER AIR WILL MOVE INTO THE AREA TONIGHT AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT. THIS WILL ALLOW FOR A FEW HOURS OF CRITICAL HUMIDITIES TUESDAY AND WEDNESDAY AFTERNOONS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Local storm report, Jan 25, 4:14 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
414 PM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG INVERNESS 28.84N 82.34W
01/25/2010 CITRUS FL BROADCAST MEDIA
LARGE BRANCHES FROM LIVE OAK TREE DOWNED ONTO HOUSE
ROOF...AND ROOF DAMAGE TO A MOBILE HOME. ROOF DAMAGE ON 4
HOMES IN TOTAL ALONG WITH TREE DAMAGE ALONG AQUARIUS
DRIVE IN INVERNESS. TIME OF EVENT ESTIMATED FROM RADAR
IMAGERY.
0430 AM TSTM WND DMG LARGO 27.91N 82.78W
01/25/2010 PINELLAS FL BROADCAST MEDIA
LARGE DEAD TREE FELL ON HOUSE ROOF ON GOODEN CROSSING IN
LARGO. TIME ESTIMATED FROM RADAR.
&&
JOHNSONThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:30 AM EST | Special Weather Statement | TBW | Levy | 45 min |
| Jan 25, 3:36 AM EST | Special Marine Warning | TBW | 54 min | |
| Jan 25, 3:43 AM EST | Special Marine Warning | TBW | 47 min | |
| Jan 25, 3:52 AM EST | Special Weather Statement | TBW | Citrus | 53 min |
| Jan 25, 4:02 AM EST | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 15 hr |
| Jan 25, 4:06 AM EST | Tornado Warning | TBW | Citrus, Hernando, Sumter | 26 min |
| Jan 25, 4:08 AM EST | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 55 min |
| Jan 25, 4:13 AM EST | Special Marine Warning | TBW | 62 min | |
| Jan 25, 4:21 AM EST | Special Weather Statement | TBW | Hillsborough, Pinellas | 54 min |
| Jan 25, 4:40 AM EST | Special Weather Statement | TBW | Sumter | 65 min |
| Jan 25, 4:54 AM EST | Tornado Warning | TBW | Citrus, Hernando, Sumter | 26 min |
| Jan 25, 5:15 AM EST | Special Marine Warning | TBW | 45 min | |
| Jan 25, 5:25 AM EST | Special Weather Statement | TBW | Hillsborough, Sumter | 50 min |
| Jan 25, 5:53 AM EST | Special Marine Warning | TBW | 67 min | |
| Jan 25, 6:37 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Lee, Manatee, Polk and 1 more | 83 min |
| Jan 25, 8:06 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee | 114 min |
| Jan 25, 2:20 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 23 hr |
| Jan 25, 2:20 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 27 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.